Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 103, NWS Wichita, KS

May 13, 20084 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 13, 2008, 5:30 PM CDT for 4 counties in Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2008, 5:30 PM CDT (22:30 UTC)
Expired
May 13, 2008, 6:04 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 116 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 13, 5:09 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 601 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
601 m²/s²
0-3 km storm-relative helicity
642 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 132230
SVRICT
KSC099-125-133-205-132315-
/O.NEW.KICT.SV.W.0103.080513T2230Z-080513T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CDT TUE MAY 13 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LABETTE COUNTY IN SOUTHEAST KANSAS.
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
  SOUTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS.
  SOUTHERN WILSON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 615 PM CDT.

* AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NEODESHA TO CANEY...AND MOVING
  EAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ALTOONA...ANGOLA...BOLTON...CANEY...CHERRYVALE...COFFEYVILLE...
  COFFEYVILLE AIRPORT...DEARING...DENNIS...FREDONIA...GALESBURG...
  INDEPENDENCE AIRPORT...INDEPENDENCE...LIBERTY...MOUND VALLEY...
  NEODESHA...PARSONS TRI CITY AIRPORT...SYCAMORE...THAYER...TYRO.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEAST KANSAS.

LAT...LON 3699 9596 3754 9584 3754 9528 3699 9538
TIME...MOT...LOC 2230Z 262DEG 31KT 3740 9572 3701 9591

$$

DARMOFAL
4 follow-up statements
000 
WWUS53 KICT 132238
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT TUE MAY 13 2008

KSC099-125-133-205-132315-
/O.CON.KICT.SV.W.0103.000000T0000Z-080513T2315Z/
WILSON KS-NEOSHO KS-MONTGOMERY KS-LABETTE KS-
537 PM CDT TUE MAY 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE...MONTGOMERY...SOUTHWESTERN NEOSHO AND SOUTHERN WILSON
COUNTIES UNTIL 615 PM CDT...

AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM NEODESHA TO JUST EAST OF 
CANEY...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR DEARING BY 550 PM CDT.
  NEAR THAYER BY 555 PM CDT.
  NEAR GALESBURG BY 605 PM CDT.
  NEAR MOUND VALLEY BY 610 PM CDT.

THE TOWNS OF INDEPENDENCE AIRPORT...SYCAMORE...BOLTON...PARSONS TRI
CITY AIRPORT...COFFEYVILLE AIRPORT...DENNIS AND ANGOLA ARE ALSO IN
THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEAST KANSAS.

LAT...LON 3699 9596 3754 9584 3754 9528 3699 9538
TIME...MOT...LOC 2237Z 262DEG 31KT 3741 9564 3702 9584

$$

DARMOFAL
000 
WWUS53 KICT 132246
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT TUE MAY 13 2008

KSC099-125-133-205-132315-
/O.CON.KICT.SV.W.0103.000000T0000Z-080513T2315Z/
WILSON KS-NEOSHO KS-MONTGOMERY KS-LABETTE KS-
546 PM CDT TUE MAY 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE...MONTGOMERY...SOUTHWESTERN NEOSHO AND SOUTHERN WILSON
COUNTIES UNTIL 615 PM CDT...

AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF PARSONS TRI
CITY AIRPORT TO TYRO...MOVING EAST AT 32 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR THAYER BY 555 PM CDT.
  NEAR COFFEYVILLE BY 600 PM CDT.
  NEAR GALESBURG BY 605 PM CDT.
  NEAR MOUND VALLEY BY 610 PM CDT.

THE TOWNS OF INDEPENDENCE AIRPORT...SYCAMORE...BOLTON...PARSONS TRI
CITY AIRPORT...COFFEYVILLE AIRPORT...DENNIS AND ANGOLA ARE ALSO IN
THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEAST KANSAS.

LAT...LON 3699 9596 3754 9584 3754 9528 3699 9538
TIME...MOT...LOC 2246Z 262DEG 28KT 3742 9556 3703 9576

$$

DARMOFAL
000 
WWUS53 KICT 132259
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT TUE MAY 13 2008

KSC099-125-133-205-132315-
/O.CON.KICT.SV.W.0103.000000T0000Z-080513T2315Z/
WILSON KS-NEOSHO KS-MONTGOMERY KS-LABETTE KS-
559 PM CDT TUE MAY 13 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LABETTE...MONTGOMERY...SOUTHWESTERN NEOSHO AND SOUTHERN WILSON
COUNTIES UNTIL 615 PM CDT...

AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF THAYER 
TO TYRO...MOVING EAST AT 32 MPH. THE STRONGEST STORM WAS LOCATED 5
MILES SOUTHWEST OF INDEPENDENCE.

SEVERE THUNDERSTORMS WILL BE...
  NEAR THAYER BY 605 PM CDT.
  NEAR COFFEYVILLE BY 610 PM CDT.
  NEAR GALESBURG BY 615 PM CDT.

THE TOWNS OF INDEPENDENCE AIRPORT...PARSONS TRI CITY AIRPORT...
DENNIS...COFFEYVILLE AIRPORT AND ANGOLA ARE ALSO IN THE PATH OF THIS
LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEAST KANSAS.

LAT...LON 3699 9596 3754 9584 3754 9528 3699 9538
TIME...MOT...LOC 2259Z 262DEG 28KT 3743 9551 3702 9574

$$

DARMOFAL
000 
WWUS53 KICT 132304
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT TUE MAY 13 2008

KSC099-125-133-205-132313-
/O.CAN.KICT.SV.W.0103.000000T0000Z-080513T2315Z/
WILSON KS-NEOSHO KS-MONTGOMERY KS-LABETTE KS-
603 PM CDT TUE MAY 13 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LABETTE...
MONTGOMERY...SOUTHWESTERN NEOSHO AND SOUTHERN WILSON COUNTIES HAS
BEEN CANCELLED...

AT 559 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

HOWEVER...GUSTY WINDS TO 50 MPH AND DIME SIZE HAIL WILL REMAIN
POSSIBLE THROUGH 615 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTHEAST KANSAS.

LAT...LON 3699 9596 3754 9584 3754 9528 3699 9538
TIME...MOT...LOC 2303Z 262DEG 28KT 3743 9547 3702 9570

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:26 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, May 13, 3:26 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT TUE MAY 13 2008

.DISCUSSION...
FORECAST CHALLENGES/CONCERNS/HIGHLIGHTS FOCUS ON SEVERE THUNDERSTORM
CHANCES LATE THIS AFTERNOON THROUGH THIS EVENING OVER SOUTHEAST
KANSAS...AND PRECIPITATION CHANCES FOR TOMORROW AFTERNOON THROUGH
TOMORROW NIGHT ACROSS THE AREA.

LATEST SURFACE ANALYSIS INDICATES A COLD FRONT EXTENDING FROM IOWA
SOUTHWEST THROUGH EASTERN KANSAS AND INTO SOUTHWEST OKLAHOMA.
EXTENSIVE LOW CLOUDS AHEAD OF THE FRONT HAS RETARDED
HEATING...RESULTING IN A FAIRLY STOUT CAP/ELEVATED MIXED LAYER
ACROSS THE AREA PER SPRINGFIELD 18Z RAOB AND RUC/LAPS SOUNDINGS.
HOWEVER...CONTINUED LOW-LEVEL MOISTURE ADVECTION...FRONTAL
CONVERGENCE AND MID-LEVEL COOLING MAY SUPPORT SURFACE-BASED
THUNDERSTORM DEVELOPMENT AFTER 4-5 PM ACROSS FAR SOUTHEAST KANSAS.
THINKING THINNING CLOUD COVER FROM THE WEST SHOULD ALSO HELP TO
DECREASE CAP THROUGH BETTER DIURNAL HEATING. NEAR 50 KTS OF DEEP
LAYER SHEAR AND EXPECTED INSTABILITY WILL SUPPORT
SUPERCELLS/SUPERCELL STRUCTURES...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS...GIVEN STORMS CAN FORM. A SMALL
TORNADO THREAT EXISTS...ESPECIALLY EARLY ON...PER SOME LOW-LEVEL
TURNING IN THE WIND FIELDS PER AREA PROFILERS/VWPS AND LOW LCLS.
HOWEVER...THINKING STRONG FORCING ALONG COLD FRONT WILL EVENTUALLY
PROMOTE MAINLY MULTI-CELLS/LINE SEGMENTS WITH SUPERCELL
STRUCTURES...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. STRONG
0-3KM SHEAR COULD PROMOTE A FEW BOW ECHOES AND AN ASSOCIATED
ENHANCED DAMAGING WIND THREAT. HOWEVER...STORMS MAY EXIT INTO
MISSOURI BY THE TIME THIS CAN OCCUR. THINKING SEVERE THREAT WILL
EXIT SOUTHEAST KANSAS BY 9-10 PM.

FOCUS THEN TURNS TO PRECIPITATION CHANCES FOR WEDNESDAY AFTERNOON
THROUGH EARLY THURSDAY...AS A STORM SYSTEM EJECTS NORTHEAST OUT OF
THE SOUTHERN ROCKIES. THINKING THE GFS IS THE OUTLIER REGARDING THIS
SYSTEM...BRINGING IT THROUGH A BIT FASTER...FARTHER NORTH AND
STRONGER. THUS THE GFS SUGGESTS MORE WIDESPREAD RAIN ACROSS THE
ENTIRE AREA. HOWEVER...THINKING REALITY LIES CLOSER TO THE
ECMWF...NAM...SREF AND UKMET. THAT SAID...THINKING A FEW SHOWERS
COULD VENTURE INTO EXTREME SOUTHERN PORTIONS OF KANSAS BY LATE
WEDNESDAY AFTERNOON. WIDESPREAD SHOWERS/THUNDERSTORMS SHOULD THEN
SPREAD EAST/NORTHEAST ACROSS THE AREA WEDNESDAY NIGHT...BEST CHANCES
ACROSS SOUTHEAST KANSAS. SURFACE-BASED INSTABILITY LOOKS
MINIMAL...BUT SOME ELEVATED INSTABILITY SHOULD PROMOTE EMBEDDED
THUNDERSTORMS...SOME STRONG MAINLY OVER SOUTHEAST KANSAS. SEVERE
WEATHER LOOKS UNLIKELY AT THIS TIME. A FEW SHOWERS MAY LINGER INTO
THURSDAY...BUT NOT ANTICIPATING MUCH.

BEYOND THURSDAY...GFS AND ECMWF GENERALLY AGREE IN NORTHWEST FLOW
ALOFT DEVELOPING ACROSS THE PLAINS. THIS WILL RESULT IN RELATIVELY
BENIGN WEATHER CONDITIONS...DUE TO LIMITED MOISTURE AND LACK OF
UPPER FORCING. WITH A BUILDING WESTERN CONUS UPPER RIDGE...A GENERAL
WARMING TREND WILL COMMENCE ACROSS THE AREA...WITH 70S/80S BY FRIDAY
AND ESPECIALLY SATURDAY. A FEW WEAK RIPPLES IN THE NORTHWEST FLOW
ALOFT IS EVIDENT IN THE GFS AND ECMWF...BUT MOISTURE LOOKS TOO
LIMITED TO CONSIDER POP INSERTION AT THIS TIME.

ADK

&&

.AVIATION...
FOR THE 18Z TAF SUITE...COLD FRONTAL BOUNDARY CURRENTLY MOVING
ACROSS THE AREA. WINDS HAVE ALREADY SHIFTED TO THE NORTHWEST AT
KRSL/KSLN AND KHUT...WILL SHIFT AT KICT IN THE NEXT HOUR. SLOW
PROGRESS OF THE FRONT WILL DELAY THE BOUNDARIES ARRIVAL INTO
SOUTHEAST KS UNTIL AFTER 00Z/WED. WILL ALSO INCLUDE A MENTION OF
VCTS AND A TEMPO TSRA GROUP IN THE KCNU TAF FOR A FEW STRONG
STORMS THAT COULD DEVELOP UNTIL 00Z/WED AS WELL.

MOST LOCATIONS WILL SEE SOME MVFR CEILINGS JUST AFTER THE FRONT
ARRIVES BUT THIS WILL ONLY LAST FOR A FEW HOURS POST FRONTAL.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  70  47  67 /  10  10  60  30
HUTCHINSON      48  70  46  67 /   0  10  40  30
NEWTON          49  69  47  66 /   0  10  50  30
ELDORADO        50  69  47  65 /  10  10  60  30
WINFIELD-KWLD   51  71  48  67 /  20  30  70  30
RUSSELL         45  71  45  67 /   0  10  40  30
GREAT BEND      46  71  46  67 /   0  10  40  30
SALINA          47  70  46  67 /   0  10  40  30
MCPHERSON       47  69  46  67 /   0  10  40  30
COFFEYVILLE     53  69  51  65 /  60  30  80  40
CHANUTE         52  68  49  65 /  50  10  80  40
IOLA            51  68  49  65 /  40  10  70  40
PARSONS-KPPF    53  69  50  65 /  50  20  80  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 13, 3:56 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT TUE MAY 13 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-142100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
356 PM CDT TUE MAY 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL SURGE THROUGH THE AREA LATE THIS
AFTERNOON AND THIS EVENING. AHEAD OF THIS FRONT...A THICK LAYER
OF CLOUDS WILL PERSIST OVER SOUTHEAST KANSAS...AND WILL TEND TO
LIMIT AFTERNOON HEATING AND THE POTENTIAL FOR THUNDERSTORMS.
HOWEVER...IF THE CAP CAN BREAK FOR THUNDERSTORMS TO DEVELOP...SEVERE
WEATHER WILL BE POSSIBLE AFTER 5 PM EAST OF THE FLINT HILLS. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. AN ISOLATED
TORNADO CANNOT BE RULED OUT AS WELL. THE FRONT AND ASSOCIATED
THREAT FOR THUNDERSTORMS WILL EXIT SOUTHEAST KANSAS BY 10 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ACROSS SOUTH-CENTRAL
AND ESPECIALLY SOUTHEAST KANSAS LATE WEDNESDAY AFTERNOON THROUGH
EARLY THURSDAY. A FEW OF THE STORMS COULD BECOME STRONG ON
WEDNESDAY NIGHT...CAPABLE OF GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE EAST OF THE FLINT HILLS THIS
EVENING BETWEEN 5 PM AND 10 PM.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

REC/ADK

In the hours before

Special weather statement, May 13, 4:40 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT TUE MAY 13 2008

KSZ070-071-094-095-098-099-132215-
CHAUTAUQUA-ELK-GREENWOOD-MONTGOMERY-WILSON-WOODSON-
440 PM CDT TUE MAY 13 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA...ELK...GREENWOOD...MONTGOMERY...WILSON
AND WOODSON COUNTIES...

AT 438 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM TORONTO TO SEDAN TO 14 MILES SOUTH OF
ELGIN...AND MOVING EAST AT 27 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THE STORM JUST EAST OF SEDAN.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, May 13, 5:22 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT TUE MAY 13 2008

KSZ095-099-132245-
MONTGOMERY-WILSON-
522 PM CDT TUE MAY 13 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MONTGOMERY AND WILSON COUNTIES...

AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM FREDONIA
TO CANEY...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 6:21 PM CDTSevere Thunderstorm WarningICTAllen, Neosho30 min
May 13, 6:33 PM CDTSevere Thunderstorm WarningICTAllen32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.